Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 28, 2006, 3:42 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 29, 2006, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2006, 3:42 PM MST (22:42 UTC)
- In effect from
- Mar 29, 2006, 10:00 AM MST
- Expired
- Mar 29, 2006, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 282242 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 PM MST TUE MAR 28 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY FOR THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS... .A STRONG PACIFIC LOW PRESSURE SYSTEM MOVING THROUGH NEVADA WILL PRODUCE STRONG AND GUSTY WINDS IN THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS ON WEDNESDAY. EXPECT STRONG SOUTHWESTERLY SUSTAINED WINDS FROM 25 TO 30 MPH WITH HIGHER GUSTS FROM 45 TO 50 MPH. THESE CONDITIONS WILL ABATE AS THE LOW MOVES INTO COLORADO WEDNESDAY EVENING. AZZ012>014-017-040-290645- /O.NEW.KFGZ.WI.Y.0008.060329T1700Z-060330T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 342 PM MST TUE MAR 28 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY. EXPECT STRONG SOUTHWESTERLY SUSTAINED WINDS FROM 25 TO 30 MPH WITH HIGHER GUSTS FROM 45 TO 50 MPH TO DEVELOP BY LATE WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ BOHLIN
5 follow-up statements
000 WWUS75 KFGZ 290549 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1049 PM MST TUE MAR 28 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY FOR THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT MOVING THROUGH THE SOUTHWEST WILL PRODUCE STRONG AND GUSTY WINDS IN THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS ON WEDNESDAY. EXPECT STRONG SOUTHWESTERLY SUSTAINED WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THESE WINDS WILL DIMINISH BY WEDNESDAY EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. AZZ012>014-017-040-291400- /O.CON.KFGZ.WI.Y.0008.060329T1700Z-060330T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 1049 PM MST TUE MAR 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY... EXPECT STRONG SOUTHWESTERLY SUSTAINED WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH TO DEVELOP BY LATE WEDNESDAY MORNING AS A COLD FRONT NEARS THE AREA. WINDS WILL TAPER OFF LATE WEDNESDAY AFTERNOON OR EVENING AFTER THE COLD FRONT PASSES THROUGH THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 291333 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 633 AM MST WED MAR 29 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST TODAY FOR THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT MOVING THROUGH THE SOUTHWEST WILL PRODUCE STRONG AND GUSTY WINDS IN THE LITTLE COLORADO RIVER VALLEY AND THE WHITE MOUNTAINS TODAY. EXPECT STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. AZZ012>014-017-040-292145- /O.CON.KFGZ.WI.Y.0008.060329T1700Z-060330T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 633 AM MST WED MAR 29 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY DURING THE AFTERNOON. WINDS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 291825 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1125 AM MST WED MAR 29 2006 ..AZZ017-300100- /O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ /O.NEW.KFGZ.HW.W.0003.060329T1820Z-060330T0100Z/ WHITE MOUNTAINS- INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP 1120 AM MST WED MAR 29 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS TO 63 MPH HAVE BEEN OBSERVED AT THE SHOW LOW AIRPORT THIS MORNING. THIS HAS CAUSED SOME TREES TO BLOW OVER AND LOOSE SHEET METAL TO BECOME AIRBORNE IN THE SHOW LOW AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ016-300100- /O.EXA.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES 1125 AM MST WED MAR 29 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ012>014-040-300100- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 1125 AM MST WED MAR 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES EAST OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 300019 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 519 PM MST WED MAR 29 2006 AZZ012-300130- /O.CAN.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY 519 PM MST WED MAR 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT RESPONSIBLE FOR BRINGING STRONG WINDS TO THE AREA HAS MOVED EAST OF THE COCONINO COUNTY PORTION OF THE LITTLE COLORADO RIVER VALLEY SO WINDS WILL CONTINUE TO DECREASE BELOW ADVISORY THRESHOLDS. $$ AZZ014-300300- /O.UPG.KFGZ.WI.Y.0008.000000T0000Z-060330T0100Z/ /O.EXB.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE 519 PM MST WED MAR 29 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT APPROACHING THE AREA HAS BROUGHT STRONG WINDS TO THE AREA...WITH SUSTAINED WINDS EXCEEDING 40 MPH AND GUSTS OVER 60 MPH IN PORTIONS OF THE APACHE COUNTY LITTLE COLORADO RIVER VALLEY. STRONG WINDS WILL CONTINUE UNTIL THE COLD FRONT PASSES THE AREA...WHICH IS EXPECTED AROUND 8 PM MST THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ017-300300- /O.EXT.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/ WHITE MOUNTAINS- INCLUDING THE CITIES OF...SHOW LOW...GREER...PINETOP 519 PM MST WED MAR 29 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. SUSTAINED WIND SPEEDS FROM 40 TO 50 MPH AND GUSTS OVER 60 MPH HAVE BEEN OBSERVED AT THE SHOW LOW AIRPORT AND OTHER AREA WEATHER STATIONS TODAY. THIS HAS CAUSED SOME TREES TO BLOW OVER AND LOOSE SHEET METAL TO BECOME AIRBORNE IN THE SHOW LOW AREA. THESE WINDS ARE EXPECTED TO CONTINUE THIS EVENING UNTIL A COLD FRONT PASSES THROUGH THE AREA...WHICH IS EXPECTED AROUND 800 PM MST THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ013-016-040-300300- /O.EXT.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI 519 PM MST WED MAR 29 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. A COLD FRONT APPROACHING THE AREA WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. WINDS WILL DIMINISH THIS EVENING AFTER THE COLD FRONT MOVES EAST OF THE AREA...WHICH IS EXPECTED AROUND 7 TO 8 PM MST THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 300257 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 757 PM MST WED MAR 29 2006 AZZ014-017-300400- /O.EXP.KFGZ.HW.W.0003.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 757 PM MST WED MAR 29 2006 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE FOR TODAYS HIGH WINDS MOVES THROUGH THE AREA. ALTHOUGH A FEW GUSTS UP TO AROUND 40 MPH ARE STILL POSSIBLE...WIDESPREAD STRONG WINDS ARE NOT EXPECTED AND WINDS WILL GRADUALLY DECREASE THROUGH THIS EVENING...BECOMING LIGHT BY MORNING. $$ AZZ013-016-040-300400- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-060330T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI 757 PM MST WED MAR 29 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS HAVE BEEN DECREASING ACROSS THE AREA AS THE COLD FRONT RESPONSIBLE FOR TODAYS STRONG WINDS CONTINUES TO MOVE EAST OF THE AREA. ALTHOUGH A FEW GUSTS UP TO 40 MPH ARE STILL POSSIBLE THIS EVENING...WIDESPREAD STRONG WINDS ARE NOT EXPECTED AND WINDS WILL CONTINUE TO DECREASE THROUGH THIS EVENING...BECOMING LIGHT BY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:45 PM MST, 57 minutes earlier.
Area forecast discussion, Mar 28, 2:45 PM MST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST TUE MAR 28 2006 .SYNOPSIS...RAIN AND HIGH ELEVATION SNOW SHOWERS WILL CONTINUE TONIGHT AS A STORM APPROACHES ARIZONA. THE MAIN STORM WILL MOVE INTO WESTERN ARIZONA LATE TONIGHT WITH AREAS OF MODERATE TO HEAVY RAIN AND SNOW SPREADING ACROSS THE STATE WEDNESDAY. SNOW LEVELS WILL FALL UNDER 7000 FEET DURING THE DAY WEDNESDAY...BRINGING SOME ACCUMULATION BY AFTERNOON. THIS SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH DRY AND WARMER CONDITIONS LASTING INTO THE COMING WEEKEND. && .DISCUSSION...COLD UPPER LOW STILL OFF THE CALIFORNIA COASTLINE WITH LARGE AREA OF SATURATED AIR OUT AHEAD OF IT. BROAD AREA OF WEAK DIVQ AND 300 MB DIV OVER ARIZONA IS ACTING ON THE MOISTURE TO PRODUCE SHOWERS...THIS WILL CONTINUE INTO THE EVENING. AREAS OF SHOWERS WILL NOT BE AS ORGANIZED AS THIS MORNING...AS THIS MORNINGS S/WV IS EJECTING TO THE EAST. LATER TONIGHT...THE PARENT LOW WILL MOVE EASTWARD INTO THE GREAT BASIN AND ARIZONA WILL BEGIN TO SEE HGHT FALLS. THERE HAS BEEN SOME ISSUES WITH THE STRENGTH OF THE LOW...BUT THE 12Z RUNS SEEM TO HAVE A HANDLE ON THINGS. BEST PRECIPITATION WILL FOCUS ALONG A FRONTAL BOUNDARY THAT THE LOW WILL DRIVE INTO WESTERN ARIZONA EARLY WEDNESDAY MORNING...NOT REACHING THE EASTERN BORDER UNTIL WEDNESDAY EVENING. BEST COMBINATION OF HGHT FALLS...UPSLOPE WINDS...INSTABILITY...AND FRONTOGENESIS OCCURS FROM FLAGSTAFF NORTH AND WEST THROUGH EARLY WEDNESDAY AFTERNOON. THESE AREAS WILL SEE THE MOST PRECIPITATION...WITH THE HIGHEST AMOUNTS LIKELY NEARING AN INCH OF WATER. SNOW LEVELS WILL ALSO FALL THROUGH THE MORNING WITH MANY AREAS ABOVE 6500 FEET SEEING SNOW THROUGH THE DAY. FLAGSTAFF WILL BE RIGHT ON THE BOUNDARY OF THIS CHANGE OVER...RIGHT NOW WE HAVE SNOW AMOUNTS JUST UNDER ADVISORY CRITERIA. THIS WILL NEED TO BE WATCHED CLOSELY TONIGHT...A SLIGHTLY COLDER SCENARIO COULD RESULT IN A FAIR AMOUNT OF SNOW. THE OTHER ISSUE WILL BE WINDS...700 MB WINDS REACH 50 KNOTS WEDNESDAY...ESPECIALLY EAST OF FLAGSTAFF. THE LCR WILL LIKELY DOWNSLOPE WITH MUCH LESS CLOUD COVER AND PRECIPITATION. THIS WILL ENABLE WINDS TO MIX DOWN...AND WE WILL ISSUE A WIND ADVISORY FOR THIS AREA. THE STORM WILL RAPIDLY MOVE EAST THURSDAY...WITH CLEARING SKIES AND WARMING TEMPERATURES. THERE IS A POSSIBILITY OF A WEAK SYSTEM THIS WEEKEND...AND PERHAPS A STRONGER SYSTEM AGAIN NEXT WEEK. FOR NOW...DETAILS ARE FUZZY...SO WE WILL SHOW SOME COOLING...BUT NO POPS FOR NOW. PETERSON. && .AVIATION...FOR THE 00Z PACKAGE...LOW CEILINGS AND SCT -SHRA/SHSN WILL CONTINUE THROUGH THE NIGHT AND INTO TOMORROW. EXPECT SKY CONDITION TO BE MORE VARIABLE TOMORROW WITH SCT TO BKN LOW CLOUD DECKS. GENERALLY SCT MVFR CEILINGS WILL CONTINUE TOMORROW...ALONG WITH SCATTERED MVFR TO IFR VISIBILITIES IN SNOW AND RAIN SHOWERS. SNOW SHOWERS WILL OCCUR ABOVE 6000 TO 6500 FEET. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM MST UNTIL 6 PM MST WEDNESDAY AZ ZONES 12/13/14/17/40. &&
Hazardous weather outlook, Mar 28, 10:30 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1030 AM MST TUE MAR 28 2006 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 955 AM MST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AREAS OF RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE REGION THROUGH THE AFTERNOON. SNOW LEVELS WILL REMAIN FROM 7500 TO 8000 FEET...WITH LIGHT ACCUMULATIONS ABOVE 8000-8500 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN AND SNOW WILL BECOME MODERATE TO HEAVY AT TIMES EARLY WEDNESDAY MORNING...AND WILL CONTINUE THROUGH THE AFTERNOON. SNOW LEVELS WILL FALL THROUGH THE MORNING HOURS...REACHING 6500 FEET BY LATE MORNING FROM FLAGSTAFF WEST AND NORTH. SNOW LEVELS WILL REMAIN 7000 TO 7500 FEET EAST OF FLAGSTAFF INTO THE WHITE MOUNTAINS. THERE IS POTENTIAL FOR SEVERAL INCHES OF ACCUMULATION ABOVE 6500 FEET FROM FLAGSTAFF NORTH AND WEST WEDNESDAY...WITH MUCH HIGHER AMOUNTS ABOVE 7500 FEET. THE EXACT TRACK AND AMOUNT OF MOISTURE REMAINS QUESTIONABLE AT THIS TIME...AS WELL AS THE EXACT TIME OF THE CHANGE-OVER FROM RAIN TO SNOW. A SNOW ADVISORY MAY BE NEEDED FOR WEDNESDAY...BUT AN ADVISORY WILL NOT BE ISSUED AT THIS TIME UNTIL FURTHER DETAILS ARE AVAILABLE. SOUTHWEST WINDS WILL ALSO DEVELOP AHEAD OF THIS STORM...ESPECIALLY EAST OF FLAGSTAFF IN THE LITTLE COLORADO RIVER VALLEY. WINDS WILL RANGE FROM 15 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH AT TIMES WEDNESDAY AFTERNOON.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.